MAUDE Adverse Event Report: LAKE REGION MEDICAL PRE-FORMED BLUE CIRCULO GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL PRE-FORMED BLUE CIRCULO GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 600238977
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Used circulo xs wire to do prebav and deploy 27mm portico valve.Upon attempt to remove circulo wire for a wire exchange, the wire became stuck in the delivery system.Upon difficult removal, wire came out frayed with the tip still attached.Additional information received november 22, 2022: q1.Was there any damage noted to the circulo guidewire prior to use? a1.No.Q2.Was there any resistance noted during the initial placement of the circulo guidewire within the patient or at any time prior to the resistance noted with the delivery system and the guidewire? a2.No.Q3.What was the model of the balloon catheter used in the procedure to perform the bav? a3.True balloon.Q4.Was bav successfully completed over circulo wire? a4.Yes.Q5.Was bav catheter removed successfully over circulo wire? a5.Yes.Q6.If the bav catheter was removed over the circulo wire, was there any resistance felt at any point? a6.No.Q7.What was the reason for the wire exchange? a7.Post valve placement, different wire need to maintain vessel access for vessel closure devices.Q8.The event description mentions the portico valve.Please confirm if the abbott flex nav delivery system was used or a different delivery system? a8.Abbott flex nav delivery system was used only.Q9.Was the valve implanted successfully? a9.Yes.Q10.How was the procedure completed? (i.E.Was the same device exchanged for another of the same, different device, etc.)? a10.Delivery system with wire inside was removed from rfa.Closure had to be completed via lfa access.Q11.If the procedure was not completed due to this event, are there any additional treatment plans to be done in the future as this procedure had to be terminated? a11.N/a.Additionally, it was reported that the devices were removed from the patient by the physicians pulling the delivery system with the wire inside out of the patient.The patient status was reported as stable and discharged.
 
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each, pkg-circulo gw, (b)(4); returned loaded in the dispenser assembly without the j straightener; and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Additionally, images provided by the end user of the guidewire while still in the ventricle, prior to removal, revealed no damage to the formed curve.The specimen presented a ductile, tensile overload fracture of the core wire 0.7cm from the proximal aspect of the distal tip weld mass with subsequent coil stretching of 59.4cm.The nature and extent of the damage presented appears consistent with manipulation of the circulo wire against resistance during the clinical event as described in the complaint narrative: "the wire became stuck in the delivery system.Upon difficult removal, wire came out frayed with the tip still attached." as indicated in the device instructions for use (dfu) warnings, 10.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire damage might require additional percutaneous intervention or surgery.11.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.12.The guidewire should only be introduced into or withdrawn from the heart through a catheter already positioned in the ventricle.13.The curve of the circulotm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As noted in the device instructions for use (dfu) procedure: 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the circulotm guidewire prior to withdrawing the wire.B.The circulotm guidewire is pulled back completely into the catheter.C.The circulotm guidewire may then be withdrawn from the catheter.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
PRE-FORMED BLUE CIRCULO GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key15973206
Report Number2126666-2022-00045
Device Sequence Number17622918
Product Code DQX
UDI-Device Identifier00816349012662
UDI-Public00816349012662
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K221575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number600238977
Device Catalogue NumberCIRCULO-XS
Device Lot Number7619753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale